advertisement
Question
Posted by: Mokkie | 2010/02/27

Me and my thyroid

Dear DIet Doc
I haven''t bothered you for a while because it was going so well with me. I lost nearly 14 kg in 2008 with WL and felt so good. Last year I let it slip and have now picked up 6 of the 14.
My problem is that I really started working hard again mid Jan, eating right and still walking 3 - 4 times a week - 35 - 45 minutes, but nothing seems to work.
My group leader called me a while back and told me about Ciplatrim. My doctor gave me some but still nothing is happening.
I had my thyroid checked again on 11 Feb and the TSH was 0.23 and T4 16. 5 (on 5 Aug it was 0.22 and 17.3 respectively). The doctor cut my Eltroxin to only 1 x .1mg a day.
I really try hard to eat WL, I even cut down on the Carbs, eating only 3 - 4 instead of 5 a day.
The only sin I have is taking a glass of light wine - daily!
Why can''t I loose weight Doc? It is driving me to tears because I know I work harder than anybody else and still don''t see results. I drink my 1 1/2 to 2 l of water or more daily, exercise and try to eat right but it doesn''t get me anywhere.
I am at that point where it is becoming all consuming again.
I will visit my daughter overseas in May and would love to loose some weight before then.
What must I do?
Please help me? and thank you for your help and listening to my rantings:)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Mokkie
If I read what you say, then it also puzzles me why you are not losing weight if you adhere to WL faithfully and exercise so diligently. One factor that can of course interfere with your progress is stress. I you are constantly stressing about not losing weight you may be producing hormone like cortisol which can cause water retention. I also hope that you are not drinking more than 2,5 litres of liquid in total per day? This includes water and everything else you drink (e.g. coffee, tea, fruit juice, milk, that glass of wine, etc). If you exceed the safe volume of liquid a day then you may develop what is called an electrolyte imbalance because the high liquid intake leads to loss of sodium, potassium, magnesium and even calcium via the kidneys. When this happens you can also retain water which will make you weigh more even if you have not gained any fat. If the Ciplatrim is not helping (it should suppress your appetite and make you feel more energetic), then stop using it because it is not good to take medications if they are not working as they can cause negative side-effects. Also don't cut down on carbs, just stick to your WL prescription. Try to reduce the daily glass of wine to every second day and be strict about the exercise to stimulate your metabolism.
And stop fretting to reduce those stress hormones.
I hope you can get going properly again.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/02/28

Dear Mokkie
If I read what you say, then it also puzzles me why you are not losing weight if you adhere to WL faithfully and exercise so diligently. One factor that can of course interfere with your progress is stress. I you are constantly stressing about not losing weight you may be producing hormone like cortisol which can cause water retention. I also hope that you are not drinking more than 2,5 litres of liquid in total per day? This includes water and everything else you drink (e.g. coffee, tea, fruit juice, milk, that glass of wine, etc). If you exceed the safe volume of liquid a day then you may develop what is called an electrolyte imbalance because the high liquid intake leads to loss of sodium, potassium, magnesium and even calcium via the kidneys. When this happens you can also retain water which will make you weigh more even if you have not gained any fat. If the Ciplatrim is not helping (it should suppress your appetite and make you feel more energetic), then stop using it because it is not good to take medications if they are not working as they can cause negative side-effects. Also don't cut down on carbs, just stick to your WL prescription. Try to reduce the daily glass of wine to every second day and be strict about the exercise to stimulate your metabolism.
And stop fretting to reduce those stress hormones.
I hope you can get going properly again.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement